On-line catalogue and orders (secure paiement, VISA or MASTERCARD only)

Journals available by subscription

Annales scientifiques de l'ENS

Astérisque

Bulletin de la SMF

Mémoires de la SMF

Revue d'Histoire des Mathématiques

Gazette des Mathématiciens

Books

Astérisque

Cours Spécialisés

Documents Mathématiques

Mémoires de la SMF

Panoramas et Synthèses

Séminaires et Congrès

Jean Morlet Chair Series

SMF/AMS Texts and Monographs

La Série T

Volumes "Journée Annuelle"

Other Books

Donald E. Knuth - French translations

Nicolas Bourbaki's seminar new edition

Jean Leray's scientific works new edition

Revue de l'Institut Elie Cartan

Electronic Editions

Annales scientifiques de l'ENS

Bulletin de la SMF

Revue d'Histoire des Mathématiques

Séminaires et Congrès

More information / Subscription

Publications for a general public

L'explosion des mathématiques (smf.emath.fr)

Mathématiques L'explosion continue (smf.emath.fr)

Zoom sur les métiers des maths (smf.emath.fr)

Zoom sur les métiers des mathématiques et de l'informatique (smf.emath.fr)

Où en sont les mathématiques ?

La Série T

For the authors

Submission of manuscripts

Formats and documentation

More info

Electronic distribution list (smf.emath.fr)

Information for bookselers and subscription agencies (smf.emath.fr)

Publications de la SMF
fr en
Your IP number: 54.224.166.141
Access to elec. publ.: SémCong

Annales scientifiques de l'ENS

Presentation of the publication

Titles

Last Titles

Editorial staff committee / Secretary

Serie 4:
Serie 3:
Serie 2:
Serie 1:

Search


Catalogue & orders

Annales scientifiques de l'ENS - Titles - série 4, 50 (2017)

Titles < série 4, 50

ANNALES SCIENTIFIQUES DE L’ÉCOLE NORMALE SUPÉRIEURE, série 4 50, fascicule 4 (2017)

Laura DeMarco, Kevin Pilgrim
The classification of polynomial basins of infinity
Annales scientifiques de l'ENS 50, fascicule 4 (2017), 799-877

Télécharger cet article : Fichier PDF

Résumé :
Classification des bassins polynomiaux de l'infini
Nous étudions la question de la classification de la dynamique des polynômes complexes f: C C restreints à leur bassin de l'infini. Nous faisons la synthèse d'outils de combinatoire — tableaux, arbres, laminations — en un nouvel invariant du bassin dynamique que nous appelons pictogramme. Pour les polynômes dont tous les points critiques s'échappent vers l'infini, nous obtenons une description complète de l'ensemble des classes de conjugaison topologiques ayant un pictogramme donné. Plus généralement, pour tout polynôme, nous calculons le nombre de classes de conjugaison topologiques du bassin (f, X(f)) à pictogramme donné. Nous définissons les pictogrammes de façon abstraite et prouvons que chacun d'eux est réalisable par un polynôme. Nous donnons plus de détails en degré 3 et donnons des exemples montrant que le pictogramme est un invariant plus fin que les tableaux de [6] et que les arbres de [7].

Mots-clefs : Dynamique holomorphe, dynamiques polynômes, bassin d'infini, espace de modules de polynômes, pictogramme, arbre.

Abstract:
We consider the problem of classifying the dynamics of complex polynomials f: C C restricted to the basins of infinity X(f). We synthesize existing combinatorial tools—tableaux, trees, and laminations—into a new invariant of basin dynamics we call the pictograph. For polynomials with all critical points escaping to infinity, we obtain a complete description of the set of topological conjugacy classes with given pictograph. For arbitrary polynomials, we compute the total number of topological conjugacy classes of basins (f, X(f)) with a given pictograph. We also define abstract pictographs and prove that every abstract pictograph is realized by a polynomial. Extra details are given in degree 3, and we provide examples that show the pictograph is a finer invariant than both the tableau of [6] and the tree of [7].

Keywords: Complex dynamics, polynomial dynamics, basin of infinity, moduli space of polynomials, pictograph, tree.

Class. math. : 37F10, 37F20.


ISSN : 0012-9593
Publié avec le concours de : Centre National de la Recherche Scientifique

Bibliographie:

1
Ahlfors, Lars V. and Sario, Leo
Riemann surfaces
Princeton Univ. Press, Princeton, N.J., 1960
Math Reviews MR0114911
2
Blanchard, Paul and Devaney, Robert L. and Keen, Linda
The dynamics of complex polynomials and automorphisms of the shift
Invent. math. 104 (1991) 545–580
Math Reviews MR1106749
3
Bonifant, Araceli and Kiwi, Jan and Milnor, John
Cubic polynomial maps with periodic critical orbit. II. Escape regions
Conform. Geom. Dyn. 14 (2010) 68–112
Math Reviews MR2600536
4
Branner, Bodil
Cubic polynomials: turning around the connectedness locus
in Topological methods in modern mathematics (Stony Brook, NY, 1991)
(1993) 391–427
Math Reviews MR1215972
5
Branner, Bodil and Hubbard, John H.
The iteration of cubic polynomials. I. The global topology of parameter space
Acta Math. 160 (1988) 143–206
Math Reviews MR945011
6
Branner, Bodil and Hubbard, John H.
The iteration of cubic polynomials. II. Patterns and parapatterns
Acta Math. 169 (1992) 229–325
Math Reviews MR1194004
7
DeMarco, Laura G. and McMullen, Curtis T.
Trees and the dynamics of polynomials
Ann. Sci. Éc. Norm. Supér. 41 (2008) 337–382
Math Reviews MR2482442
8
DeMarco, Laura and Pilgrim, Kevin
Critical heights on the moduli space of polynomials
Adv. Math. 226 (2011) 350–372
Math Reviews MR2735763
9
DeMarco, Laura and Pilgrim, Kevin M.
Polynomial basins of infinity
Geom. Funct. Anal. 21 (2011) 920–950
Math Reviews MR2827015
10
DeMarco, Laura and Schiff, Aaron
Enumerating the basins of infinity of cubic polynomials
J. Difference Equ. Appl. 16 (2010) 451–461
Math Reviews MR2642462
11
De Marco, Laura and Schiff, Aaron
The geometry of the critically periodic curves in the space of cubic polynomials
Exp. Math. 22 (2013) 99–111
Math Reviews MR3038786
12
Douady, Adrien and Hubbard, John Hamal
On the dynamics of polynomial-like mappings
Ann. Sci. École Norm. Sup. 18 (1985) 287–343
Math Reviews MR816367
13
Harris, David M.
Turning curves for critically recurrent cubic polynomials
Nonlinearity 12 (1999) 411–418
Math Reviews MR1677771
14
Hocking, John G. and Young, Gail S.
Topology
Dover Publications, Inc., New York, 1988
Math Reviews MR1016814
15
16
Kiwi, Jan
Real laminations and the topological dynamics of complex polynomials
Adv. Math. 184 (2004) 207–267
Math Reviews MR2054016
17
Kiwi, Jan
Combinatorial continuity in complex polynomial dynamics
Proc. London Math. Soc. 91 (2005) 215–248
Math Reviews MR2149856
18
Kozlovski, Oleg and van Strien, Sebastian
Local connectivity and quasi-conformal rigidity of non-renormalizable polynomials
Proc. Lond. Math. Soc. 99 (2009) 275–296
Math Reviews MR2533666
19
McMullen, Curtis T.
Complex dynamics and renormalization
Princeton Univ. Press, Princeton, NJ, 1994
Math Reviews MR1312365
20
McMullen, Curtis T. and Sullivan, Dennis P.
Quasiconformal homeomorphisms and dynamics. III. The Teichmüller space of a holomorphic dynamical system
Adv. Math. 135 (1998) 351–395
Math Reviews MR1620850
21
Milnor, John
Local connectivity of Julia sets: expository lectures
in The Mandelbrot set, theme and variations
London Math. Soc. Lecture Note Ser. 274 (2000) 67–116
Math Reviews MR1765085
22
Milnor, John
Dynamics in one complex variable
Princeton Univ. Press, Princeton, NJ, 2006
Math Reviews MR2193309
23
Milnor, John
Cubic polynomial maps with periodic critical orbit. I
in Complex dynamics
(2009) 333–411
Math Reviews MR2508263
24
Pérez, Rodrigo A.
Quadratic polynomials and combinatorics of the principal nest
Indiana Univ. Math. J. 54 (2005) 1661–1695
Math Reviews MR2189682
25
Qiu, WeiYuan and Yin, YongCheng
Proof of the Branner-Hubbard conjecture on Cantor Julia sets
Sci. China Ser. A 52 (2009) 45–65
Math Reviews MR2471515
26
Thurston, William P.
On the geometry and dynamics of iterated rational maps
in Complex dynamics
(2009) 3–137
Math Reviews MR2508255
27
Yin, Yongcheng and Zhai, Yu
No invariant line fields on Cantor Julia sets
Forum Math. 22 (2010) 75–94
Math Reviews MR2604364